MAUDE Adverse Event Report: PENUMBRA, INC. INDIGO SYSTEM LIGHTNING 12; QEW

PENUMBRA, INC. INDIGO SYSTEM LIGHTNING 12; QEW
Catalog Number LITNG12XTORQ100
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Hemoptysis (1887)
Date of Event 05/03/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The product was not returned for evaluation.Potential adverse events in the labeling with the penumbra system include, but are not limited to, hematoma or hemorrhage at the site, inability to completely remove thrombus, intracranial hemorrhage, ischemia, peripheral thromboembolic events, including death.From the information provided, there is no indication that there was any device malfunction, nonconformance, or misuse that contributed to the reported event.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.This report is associated with mfr report number: 3005168196-2022-00247.
 
Event or Problem Description
The patient was undergoing a thrombectomy procedure in the pulmonary artery using the lightning aspiration tubing (lightning), indigo system cat12 aspiration catheter (cat12), indigo system separator 12 (sep12), and guidewire (amplatz).During the procedure, the physician accessed the left lower lobe using the guidewire and then advanced the cat12 over the guidewire.Next, the physician made three passes using the sep12 and noticed there was no flow back through the cat12.The physician then decided to retract the sep12 all the back to the rotating hemostasis valve (rhv) and re-advanced the sep12 to the distal end of the cat12.Subsequently, while advancing and retracting the sep12, the physician pulled back the cat12 and the patient started coughing up blood.Therefore, the sep12 and cat12 were removed.The physician ended the procedure at this point.The patient was then intubated, and the physician performed a bronchoscopy the same day that revealed blood in the lungs.It was also reported that three days later, a follow up pulmonary angiogram was performed that revealed little clot in the left lobe and showed no negative outcome to the pulmonary artery.All clots were removed from the lungs and the patient was extubated.The relationship between the coughing of the blood to cat12 and sep12 is unknown.

Brand Name
INDIGO SYSTEM LIGHTNING 12
Common Device Name
QEW
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
Manufacturer Contact
veronica farris
one penumbra place
alameda, CA 94502
5107483200
MDR Report Key14565884
Report Number3005168196-2022-00246
Device Sequence Number17663525
Product Code QEW
UDI-Device Identifier00815948022560
UDI-Public815948022560
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
K210323
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/01/2022
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/18/2024
Device Catalogue NumberLITNG12XTORQ100
Device Lot NumberH11715
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/05/2022
Initial Report FDA Received Date06/01/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured08/19/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age73 YR
Patient SexFemale
Date Report Sent to FDA01/01/2005